ArticleJCEM case reports2025
Acarbose-Induced Pneumatosis Cystoides Intestinalis.
Article in JCEM case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
This report details a case of acarbose-induced pneumatosis cystoides intestinalis (PCI) in a 47-year-old man with type 2 diabetes mellitus. The patient presented with a 1-month history of abdominal pain, bloating, and intermittent diarrhea, symptoms that developed after initiating acarbose, an α-glucosidase inhibitor, for diabetes management. Abdominal computed tomography (CT) revealed characteristic features of PCI, including gas-filled cysts within the right colonic wall and free intraperitoneal gas. Notably, laboratory investigations showed no signs of infection, and other findings were unremarkable. Following the discontinuation of acarbose, initiation of a fasting regimen, and short-term metronidazole, the patient's symptoms significantly improved. His blood glucose levels were subsequently managed with repaglinide. A follow-up CT scan 2 months later confirmed the complete resolution of intramural air. This case highlights PCI as a rare but important complication associated with α-glucosidase inhibitors. Prompt recognition, withdrawal of the causative agent, and conservative management are crucial for achieving favorable outcomes. This report further underscores the critical need for increased awareness of PCI in patients receiving α-glucosidase inhibitors and emphasizes the broader importance of pharmacovigilance in identifying rare adverse drug reactions. Further research is warranted to elucidate the precise causal relationship and to explore potential preventive strategies.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.